Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 13, 2021, 8:28 PM MDT for Sheridan County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 8:28 PM MDT (02:28 UTC)
- Expired
- Jun 13, 2021, 9:15 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1461 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 2200 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
437
WWUS83 KLBF 140228
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
828 PM MDT Sun Jun 13 2021
NEZ004-023-094-140315-
Sheridan NE-Grant NE-Western Cherry NE-
828 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...
NORTHWESTERN GRANT...NORTHEASTERN GARDEN AND SOUTHERN SHERIDAN
COUNTIES UNTIL 915 PM MDT...
At 828 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles southeast of Rushville to 19 miles
north of Ellsworth to 8 miles northeast of Antioch. Movement was
southeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Ellsworth, Ashby, Watson Lake, Patterson Lake, Big Hill, Dipping Vat
Meadow, Billys Lake, Morgan Lake, Finnegan Lake, Kennedy Lake, Smith
Lake State Wildlife Management Area, Intersection of Highway 61 and
Survey Valley Road, Mother Lake, Snow Lake, Bingham, Wickson Lake,
Diamond Lake, Lakeside, Wolf Hill and Dominick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4267 10240 4247 10158 4213 10173 4183 10205
4184 10207 4201 10207 4201 10243 4214 10270
TIME...MOT...LOC 0228Z 296DEG 27KT 4255 10222 4235 10231 4216 10251
$$
NMJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 13, 5:40 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 13, 5:40 PM MDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service North Platte NE 640 PM CDT Sun Jun 13 2021 .SHORT TERM...(This evening through Monday night) Issued at 323 PM CDT Sun Jun 13 2021 A weak frontal boundary across SD should settle into the White River basin this afternoon and this evening acting as a focus for storm development across wrn and ncntl Nebraska tonight. The ongoing convection across cntl SD should help push the front south, perhaps to near the SD/Neb border. Satellite also suggests a very weak upper level disturbance across ncntl Colo/wrn WY which is expected to set off storm activity on the Laramie Range and perhaps the Pine Ridge. Winds aloft are weak at 20 to 25 kts but the bulk effective shear should increase to 30 to 35 kts given the low level inflow across the Panhandle. SPC suggested a slight or 15% severe weather chance and the primary storm modes are large hail and wind damage early which become wind damage with the formation of a healthy cold pool later this evening. POPs for the forecast tonight are mostly 20 to 30 percent with 40 percent across northwest Nebraska. This might be conservative but storm activity will have to overcome a 14C 700mb cap across the Panhandle and the RAP model would suggest no POP at all because of the cap. The temperature forecast leans on the guidance blend plus bias correction plus a couple of degrees across swrn Nebraska. The convection tonight should help pull the cold front south into ncntl Nebraska providing a modest cool down Monday. Highs around 90 are in place across ncntl Nebraska Monday with mid 90s across swrn Nebraska. Rain chances Monday night have been dismissed by most models with just the SREF showing development in the Panhandle late Monday. The models are in good agreement building a fairly strong h700mb ridge across wrn Nebraska which should produce subsidence and no obvious trigger is shown aloft by the models. Temperatures aloft at h700mb are around 14C presenting a formidable cap leaving just a weak frontal boundary near the Black Hills and of course, the Laramie range for focus and storm development. Nonetheless, SPC suggested storms may form across the Panhandle Monday evening and the forecast carries an isolated POP for this reason. .LONG TERM...(Tuesday through Sunday) Issued at 323 PM CDT Sun Jun 13 2021 There is little change in the extended forecast today. The models are in very good agreement amplifying the subtropical ridge across NM north into Nebraska this week- Wednesday will be the warmest day. The upper level ridge will flatten Thursday allowing a Pacific cold front to move through Nebraska with cooler weather to follow. The models continue to show h700mb temperatures rising to near 17C Wednesday...about a 3C bump above Tuesday's readings. Highs in the 90s are in place Tuesday which warm a few degrees Wednesday. Dew points in the lower 60s shown by the model consensus generate heat indices above 100F and later forecasts at some point will likely include a heat advisory. Isolated POPs are in place at times Wednesday night through Sunday but later forecast may well have to increase these chances. A stationary front may set up across Nebraska and this would certainly provide an excellent focus for storm development, especially given the increase in winds aloft to around 40kt. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 632 PM CDT Sun Jun 13 2021 Scattered thunderstorms will develop and move southeast into western and portions of north central Nebraska tonight. Chances are not real high that they will directly impact either the LBF or VTN sites, but it is possible and a VCTS has been included in the terminal forecast. Otherwise VFR conditions will prevail outside of any thunderstorm activity. Winds will generally be 10 kts or less but will be stronger around any thunderstorm activity. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Taylor
Hazardous weather outlook, Jun 13, 1:55 PM MDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 255 PM CDT Sun Jun 13 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-142000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 255 PM CDT Sun Jun 13 2021 /155 PM MDT Sun Jun 13 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are possible across much of western and north central Nebraska this evening. A few storms may be strong to severe with the greatest potential for this being west of a Merriman to Tryon to Grant line. Damaging winds, large hail, and lightning are the main concerns. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Hot temperatures will settle in on Wednesday with heat index values climbing into the upper 90s to low 100s across much of southwest and north central Nebraska. Thunderstorm chances return next week with the greatest confidence being the evenings of Wednesday and Thursday. At this time, the threat for severe weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 13, 8:02 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
802 PM MDT Sun Jun 13 2021
NEZ004-022-140245-
Sheridan NE-Garden NE-
802 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GARDEN...SOUTHWESTERN
SHERIDAN AND NORTHWESTERN DEUEL COUNTIES UNTIL 845 PM MDT...
At 802 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alliance Airport to 14 miles northeast of
The Intersection Of Highway 385 And 92 to near Dalton. Movement was
southeast at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Ellsworth, Lisco, Antioch, Crescent Lake National Wildlife Refuge,
Patterson Lake, Dogtown Flats, Deer Lake, Kennedy Lake, Wild Horse
Flats, Snow Lake, Richardson Lake, Miles Lake, Mumper, Wickson Lake,
Lakeside, Herman Lake, Krause Lake, Sugar Loaf Hill, Tralnor Lake and
Britton Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4220 10217 4155 10230 4122 10246 4122 10261
4139 10261 4140 10264 4174 10264 4177 10268
4200 10268 4201 10270 4209 10270 4210 10274
4221 10274
TIME...MOT...LOC 0202Z 298DEG 21KT 4211 10276 4177 10281 4149 10298
NMJLocal storm report, Jun 13, 8:12 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
912 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 23 SSE GORDON 42.52N 101.98W
06/13/2021 E1.50 INCH CHERRY NE TRAINED SPOTTER
SPOTTER REPORTED SOME PING PONG SIZED HAIL.
&&
ESNCLRSpecial weather statement, Jun 13, 8:22 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
822 PM MDT Sun Jun 13 2021
NEZ004-094-140300-
Sheridan NE-Western Cherry NE-
822 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 900 PM MDT...
At 822 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Merriman, or 17 miles southwest of Martin, moving
southeast at 5 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Merriman, Irwin, Intersection of Highway 20 and Irwin Road and Shell
Lake State Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4300 10165 4296 10154 4272 10179 4291 10209
4300 10199
TIME...MOT...LOC 0222Z 301DEG 6KT 4294 10188
NMJSpecial weather statement, Jun 13, 8:28 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
828 PM MDT Sun Jun 13 2021
NEZ004-023-094-140315-
Sheridan NE-Grant NE-Western Cherry NE-
828 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...
NORTHWESTERN GRANT...NORTHEASTERN GARDEN AND SOUTHERN SHERIDAN
COUNTIES UNTIL 915 PM MDT...
At 828 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles southeast of Rushville to 19 miles
north of Ellsworth to 8 miles northeast of Antioch. Movement was
southeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Ellsworth, Ashby, Watson Lake, Patterson Lake, Big Hill, Dipping Vat
Meadow, Billys Lake, Morgan Lake, Finnegan Lake, Kennedy Lake, Smith
Lake State Wildlife Management Area, Intersection of Highway 61 and
Survey Valley Road, Mother Lake, Snow Lake, Bingham, Wickson Lake,
Diamond Lake, Lakeside, Wolf Hill and Dominick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4267 10240 4247 10158 4213 10173 4183 10205
4184 10207 4201 10207 4201 10243 4214 10270
TIME...MOT...LOC 0228Z 296DEG 27KT 4255 10222 4235 10231 4216 10251
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:50 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 40 min |
| Jun 13, 8:02 PM MDT | Special Weather Statement | LBF | Garden | 43 min |
| Jun 13, 8:20 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| Jun 13, 8:41 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 49 min |
| Jun 13, 9:25 PM MDT | Special Weather Statement | LBF | Cherry | 50 min |
| Jun 13, 9:48 PM MDT | Special Weather Statement | LBF | Arthur, Grant | 42 min |
| Jun 13, 10:19 PM MDT | Special Weather Statement | LBF | Grant, Hooker, McPherson | 41 min |
| Jun 13, 11:03 PM MDT | Special Weather Statement | LBF | Garden | 42 min |
| Jun 13, 11:24 PM MDT | Special Weather Statement | LBF | McPherson | 51 min |
| Jun 14, 12:58 AM MDT | Special Weather Statement | LBF | Garden | 47 min |
| Jun 14, 1:02 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 43 min |
| Jun 14, 1:46 AM MDT | Special Weather Statement | LBF | Deuel | 44 min |
| Jun 14, 2:44 AM MDT | Special Weather Statement | LBF | Holt | 46 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.